MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35563-HPHNM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "pink lumen of picc line snaped from patient force.The pink lumen had no clap when it snapped, she took one of the clamps from another lumen to clamp it, end of lumen also covered with tegaderm.7f educator discussed with va nurse practitioner katie, requested picc to be removed.Picc line is removed under aseptic technique and protocol, patient vital signs are between the flags, no signs of infection at the insertion site." a piv was inserted to continue the treatments.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image for analysis.The image confirmed the reported issue of the distal extension line luer hub becoming detached.It shows the catheter in use, with the distal extension line occluded by a slide clamp and covered by a bandage or adhesive.The customer also returned a 3-lumen picc catheter for analysis.Signs of use in the form of biological material were observed.The catheter body appeared to have been intentionally severed from the distal end; however, the severed portion was not returned.Additionally, the detached distal luer hub and slide clamp were not included in the return.Visual inspection of the remaining extension line showed signs of stretching and narrowing at the site of separation, indicative of mechanical stress.Microscopic examination confirmed the separation and revealed rough, jagged edges at the break.However, without the severed portion of the extension line, the nature of the break and cause of the separation cannot be definitively determined.The remaining distal extension line measured 64mm in length from the juncture hub to the point of separation from the luer hub.The distal line outer diameter measured 0.0934", which is within the specification limits of 0.093" - 0.097" per the distal extension line extrusion product drawing.The distal extension line inner diameter measured 0.058", which is within the specification limits of 0.055" - 0.059" per the distal extension line product drawing.The catheter body measured 16 1/8", which is not within the specification limits of 21.921" - 22.171" per the catheter product drawing.This suggests that the catheter was likely trimmed between 5.796" - 6.046".Functional analysis could not be performed due to the severity of the damage.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The complaint of a separated extension line was confirmed during the investigation.Visual analysis indicated that the extension line was separated adjacent to the luer hub of the distal extension line; however, the separated portion was not returned for evaluation.The extension line met all relevant dimensional specifications, and a device history record review did not reveal any relevant findings.The nature of the separation cannot be confirmed without the separated portion of the extension line also being returned.Therefore, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22675579
Report Number9680794-2025-00647
Device Sequence Number21043848
Product Code LJS
UDI-Device Identifier00801902095657
UDI-Public(01)00801902095657(11)240623(17)260228(10)33F24E0760(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberPR-35563-HPHNM
Device Lot Number33F24E0760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown